Ask a doctor

Droopiness of my Right Eyelid Again

It's been almost 8 months now and I'm still having problems. I've had botox injected to me twice. First time around, I only asked for it to be injected to my frown lines. I had no problems at all and the results were amazing. Second time around I was only going to have it done for my frown lines again but the doctor somehow convinced me I should have my forehead done as well. I don't know why I agreed as I didn't have any lines on my forehead that bothered me. Now this has turned out to be the biggest mistake I have ever made in my life.

I am only 32 and now I'm afraid that I have been permanently damaged by botox and my looks are ruined for life. After receiving my second treatment, botox kicked in very quick. 3 days later I looked like a freak. My left eyebrow was sat alot higher then the other but to make matters worse my right eye appeared smaller because the skin above the lid was drooping over the eyelid. I went to see this doctor again really upset and concerned and he laughed and told me not to worry. He said that my eye wasn't drooping.....only that one side had reacted better to the botox then the other. So he injected more botox above the right eyebrow (above the droopie eye). Few days later my problem was solved..my eyes looked fine. Now (8 months down the line) the botox is wearing off but I am experiencing the droopiness of my right eyelid again. It looks alot samaller then the left eye which is fine. Also when I raise my eyebrows with my forehead musscles, the left eyebrow reaches higher then the right one. Also, I feel a weird sensation between my eyes (frownlines) almost like I'm numb there. Please help me or give me some advice. I don't know what to do and I'm feeling so depressed and sad because of all this. Will these side effects go away?

Doctor Answers (5)

Stay Positive!

+3

Nina1976,

Sorry to hear about your Botox misadventure! Take heart as the typical effects of Botox are only temporary and neurologic and muscular function will return to normal. The droopiness you noticed in your eyelid can sometimes be caused by migration of Botox into affecting one of the retractors (openers) of the upper eyelid but in the reported literature that will resolve. Your looks are not ruined forever! The beauty of Botox, dermal fillers and other temporary treatments is just that ... they are temporary so take heart.

Scottsdale Facial Plastic Surgeon
4.5 out of 5 stars 20 reviews

Long lasting Effects from Botox

+3

Hi Nina,

It is very unusual for Botox effects to last so long. You need not worry that your looks are ruined for good. Just give the Botox a little more time to wear off, and you will back to your baseline appearance. The side effects will go away. I need not tell you, but in the future stick to the areas that you treated in your first visit, and don't let anyone talk you into treating your forehead. Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

I would be optimistic: Your appearnace will return as it was prior to Botox

+3

Given your youthful age and the usual outcomes after Botox, i would be very optimistic you will return to the appearnace you had prior to your first Botox treatment. many patients have pre exisiting relative muscle imbalance or asyymmetry which can be exaggerated by Botox.

We typicially think of Botox only lasting 3-4 months, but i have seen it last longer in some patients.

Think positive and i would expect your concerns to resolve, or at minimum you will return to your pre Botox appearnace.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 2 reviews

Botox lasts only 4 or 5 months.

+1

Hi.

I really understand how upset you are.  And at this point, I don't think it is the Botox any more.  Study earlier pictures of yourself, and go see an oculoplastic surgeon to solve this puzzle.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Appearance when Botox wears off

+1

Hi Nina,

It's possible that your right eyelid may look like it's drooping in comparison to your left if in fact a Botox browlift was performed by your physician. If a Botox browlift was performed, it's possible that the effects are wearing off on the right side and not on the left.

We understand that this is very concerning to you, but we want to make assure you that any drooping 8 months after Botox would not be caused by the effect of the injections but rather the opposite, your Botox wearing off. When the Botox wears off our natural facial musculature takes over and the effect of the browlift wears off. If the right brow is lower, it's likely that this is the way your face appeared before the treatments or that the left brow is still benefitting from the Botox injection and the right is not.

Web reference: http://www.celibre.com/botox.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.